Alert archive / California / High Wind Warnings in 2008

High Wind Warning 11, NWS Las Vegas, NV

May 11, 2008Inyo County, California

NWS Las Vegas, NV issued this high wind warning at May 11, 2008, 9:58 PM PDT for Inyo County, California. It was in force for 9 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 11, 2008, 9:58 PM PDT (04:58 UTC)
Expired
May 12, 2008, 6:45 AM PDT
In force
9 hr
Issued by
NWS Las Vegas, NV

County Inyo County, CA

What was reported inside it

TimeReportWhereRemark
May 11, 10:00 PM PDTNON-TSTM WND GST 423 Wsw Independence, CAMEASURED AT SIERRA ROTORS SITE NUMBER 2.
May 11, 10:00 PM PDTAVALANCHE3 Wsw Independence, CAMEASURED AT SIERRA ROTORS SITE NUMBER 2.
May 12, 12:14 AM PDTNON-TSTM WND GST 5428 S Olancha, CAMEASURED AT FIVE MILE RAWS SITE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 120458
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
958 PM PDT SUN MAY 11 2008

CAZ519-121200-
/O.NEW.KVEF.HW.W.0011.080512T0500Z-080512T1600Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
958 PM PDT SUN MAY 11 2008

...HIGH WIND WARNING IN EFFECT UNTIL 9 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING FOR THE EASTERN SIERRA SLOPES ABOVE 5000 FEET...WHICH IS IN
EFFECT UNTIL 9 AM PDT MONDAY.

FAVORABLE CONDITIONS FOR DOWNSLOPE WINDS WILL PRODUCE WEST WINDS
GUSTING UP TO 75 MPH IN SOME SECTIONS OF THE EASTERN SIERRA SLOPES...
MAINLY BETWEEN BIG PINE AND PEARSONVILLE...THE REST OF TONIGHT
THROUGH EARLY MONDAY MORNING.

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH
AND...OR GUSTS OF AT LEAST 70 MPH CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ520-121200-
/O.NEW.KVEF.WI.Y.0032.080512T0500Z-080512T1600Z/
OWENS VALLEY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE
958 PM PDT SUN MAY 11 2008

...WIND ADVISORY IN EFFECT UNTIL 9 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE WESTERN FOOTHILLS OF THE OWENS VALLEY...WHICH
IS IN EFFECT UNTIL 9 AM PDT MONDAY.

DOWNSLOPE WINDS IN THE EASTERN SIERRA SLOPES WILL PRODUCE STRONG
WEST WINDS GUSTING UP TO 50 MPH IN SECTIONS OF THE OWENS
VALLEY...MAINLY BETWEEN BIG PINE AND PEARSONVILLE...THE REST OF
TONIGHT THROUGH EARLY MONDAY MORNING. STRONG CROSS WINDS WILL
LIKELY OCCUR ALONG SOME AREAS OF HIGHWAY 395. DRIVERS...ESPECIALLY
THOSE WITH HIGH PROFILE VEHICLES...SHOULD BE PREPARED FOR ADVERSE
CONDITIONS DUE TO SUDDEN WIND GUSTS.

$$

CAZ523-121200-
/O.NEW.KVEF.WI.Y.0033.080512T1900Z-080513T0500Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
958 PM PDT SUN MAY 11 2008

...WIND ADVISORY IN EFFECT FROM 12 PM TO 10 PM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE WESTERN SAN BERNARDINO COUNTY DESERTS...WHICH
IS IN EFFECT FROM 12 PM TO 10 PM PDT MONDAY.

STRONG WEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO AROUND 50 MPH...
WILL DEVELOP ACROSS THE WESTERN SAN BERNARDINO COUNTY DESERTS
MONDAY AFTERNOON THROUGH MONDAY EVENING. AREAS OF BLOWING DUST AND
SAND WILL LIKELY DEVELOP AND POSSIBLY LIMIT VISIBILITY ALONG
SECTIONS OF I-15...I-40 AND HIGHWAY 395. STRONG CROSS WINDS CAN BE
EXPECTED ON NORTH-SOUTH ROADS MONDAY AFTERNOON AND EVENING WHICH
WILL CREATE ADVERSE DRIVING CONDITIONS...ESPECIALLY FOR HIGH
PROFILE VEHICLES.

$$

JGA
3 follow-up statements
000 
WWUS75 KVEF 120915
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
215 AM PDT MON MAY 12 2008

CAZ519-121600-
/O.CON.KVEF.HW.W.0011.000000T0000Z-080512T1600Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
215 AM PDT MON MAY 12 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS
MORNING. 

FAVORABLE CONDITIONS FOR DOWNSLOPE WINDS WILL PRODUCE WEST WINDS
GUSTING UP TO 75 MPH IN SOME SECTIONS OF THE EASTERN SIERRA
SLOPES... MAINLY BETWEEN BIG PINE AND PEARSONVILLE...THE REST OF
TONIGHT THROUGH EARLY MONDAY MORNING.

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH
AND...OR GUSTS OF AT LEAST 70 MPH CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ523-121600-
/O.EXT.KVEF.WI.Y.0033.080512T0915Z-080513T0500Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
215 AM PDT MON MAY 12 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING. 

WEST WINDS BETWEEN 25 AND 35 MPH...WITH GUSTS UP TO 50 MPH HAVE
ALREADY DEVELOPED ACROSS THE WESTERN SAN BERNARDINO COUNTY DESERTS
THIS MORNING. THERE MAY BE A BRIEF LULL FOR A FEW HOURS EARLY THIS
MORNING BUT WINDS WILL PICK BACK UP AGAIN BY LATE MORNING AND
CONTINUE THROUGH THIS EVENING. AREAS OF BLOWING DUST AND SAND ARE
POSSIBLE AND MAY LIMIT VISIBILITY ALONG SECTIONS OF I-15...I-40
AND HIGHWAY 395. STRONG CROSS WINDS CAN BE EXPECTED ON NORTH-SOUTH
ROADS THROUGH THIS EVENING WHICH WILL CREATE ADVERSE DRIVING
CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

CAZ520-121600-
/O.CON.KVEF.WI.Y.0032.000000T0000Z-080512T1600Z/
OWENS VALLEY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE
215 AM PDT MON MAY 12 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. 

DOWNSLOPE WINDS IN THE EASTERN SIERRA SLOPES WILL PRODUCE STRONG
WEST WINDS GUSTING UP TO 50 MPH IN SECTIONS OF THE OWENS VALLEY...
MAINLY BETWEEN BIG PINE AND PEARSONVILLE...THE REST OF TONIGHT
THROUGH EARLY MONDAY MORNING. STRONG CROSS WINDS WILL LIKELY
OCCUR ALONG SOME AREAS OF HIGHWAY 395. DRIVERS...ESPECIALLY THOSE
WITH HIGH PROFILE VEHICLES...SHOULD BE PREPARED FOR ADVERSE
CONDITIONS DUE TO SUDDEN WIND GUSTS.

$$
000 
WWUS75 KVEF 121111
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
411 AM PDT MON MAY 12 2008

CAZ519-121600-
/O.CON.KVEF.HW.W.0011.000000T0000Z-080512T1600Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
411 AM PDT MON MAY 12 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS
MORNING FOR THE EAST SLOPES OF THE SOUTHERN SIERRA. 

FAVORABLE CONDITIONS FOR DOWNSLOPE WINDS WILL PRODUCE WEST WINDS
GUSTING UP TO 70 MPH IN SOME SECTIONS OF THE EASTERN SIERRA
SLOPES THROUGH EARLY THIS MORNING.

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH
AND...OR GUSTS OF AT LEAST 70 MPH CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ520-121600-
/O.CON.KVEF.WI.Y.0032.000000T0000Z-080512T1600Z/
OWENS VALLEY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE
411 AM PDT MON MAY 12 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING FOR
THE OWENS VALLEY.

DOWNSLOPE WINDS IN THE EASTERN SIERRA SLOPES WILL PRODUCE STRONG
WEST WINDS GUSTING UP TO 45 MPH IN SECTIONS OF THE OWENS
VALLEY THROUGH EARLY THIS MORNING. STRONG CROSS WINDS WILL LIKELY
OCCUR ALONG SOME AREAS OF HIGHWAY 395. DRIVERS...ESPECIALLY THOSE
WITH HIGH PROFILE VEHICLES...SHOULD BE PREPARED FOR ADVERSE
CONDITIONS DUE TO SUDDEN WIND GUSTS.

$$

CAZ523-121600-
/O.CON.KVEF.WI.Y.0033.000000T0000Z-080513T0500Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
411 AM PDT MON MAY 12 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR
THE DESERTS OF WESTERN SAN BERNARDINO COUNTY.

WEST WINDS BETWEEN 25 AND 35 MPH...WITH GUSTS UP TO 50 MPH DEVELOPED
ACROSS THE WESTERN SAN BERNARDINO COUNTY DESERTS LAST NIGHT. THERE
MAY BE A BRIEF LULL FOR A FEW HOURS EARLY THIS MORNING BUT
GENERALLY THE STRONG WINDS ARE EXPECTED MOST OF TODAY AND THROUGH
THIS EVENING. AREAS OF BLOWING DUST AND SAND ARE POSSIBLE AND MAY
LIMIT VISIBILITY ALONG SECTIONS OF I-15...I-40 AND HIGHWAY 395.
STRONG CROSS WINDS CAN BE EXPECTED ON NORTH-SOUTH ROADS THROUGH
THIS EVENING WHICH WILL CREATE ADVERSE DRIVING
CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$
000 
WWUS75 KVEF 121345
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
645 AM PDT MON MAY 12 2008

CAZ519-121445-
/O.CAN.KVEF.HW.W.0011.000000T0000Z-080512T1600Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
645 AM PDT MON MAY 12 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE HIGH
WIND WARNING FOR THE EAST SLOPES OF THE SIERRA.

WINDS HAVE BEEN DECREASING EARLY THIS MORNING AND HAVE DROPPED TO
THE 10 TO 20 MPH RANGE WITH GUSTS TO 30 MPH. THEREFORE THE HIGH
WIND WARNING HAS BEEN CANCELLED.

$$

CAZ520-121445-
/O.CAN.KVEF.WI.Y.0032.000000T0000Z-080512T1600Z/
OWENS VALLEY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE
645 AM PDT MON MAY 12 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND
ADVISORY FOR THE OWENS VALLEY. 

WINDS HAVE BEEN DECREASING EARLY THIS MORNING AND HAVE DROPPED TO
THE 10 TO 20 MPH RANGE WITH GUSTS TO 30 MPH. THEREFORE THE WIND
ADVISORY HAS BEEN CANCELLED.

$$

CAZ523-122300-
/O.CON.KVEF.WI.Y.0033.000000T0000Z-080513T0500Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
645 AM PDT MON MAY 12 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR
THE WESTERN SAN BERNARDINO COUNTY DESERT AREA.

WEST WINDS BETWEEN 20 AND 30 MPH WITH GUSTS AROUND 40 MPH WERE
COMMON AT AROUND 6 AM THIS MORNING. STRONG WEST WINDS WILL
CONTINUE THROUGH TODAY AND THIS EVENING WITH WINDS MAINLY IN THE
25 TO 35 MPH RANGE WITH GUSTS BETWEEN 40 AND 50 MPH. AREAS OF
BLOWING DUST AND SAND ARE POSSIBLE AND MAY LIMIT VISIBILITY ALONG
SECTIONS OF I-15...I-40 AND HIGHWAY 395. STRONG CROSS WINDS CAN
BE EXPECTED ON NORTH- SOUTH ROADS THROUGH THIS EVENING WHICH WILL
CREATE ADVERSE DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE
VEHICLES.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this high wind warning went out at May 11, 9:30 PM PDT, 28 minutes earlier.

Area forecast discussion, May 11, 9:30 PM PDT, 28 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
930 PM PDT SUN MAY 11 2008

.SYNOPSIS...A LOW PRESSURE SYSTEM OVER THE PACIFIC NORTHWEST
WILL MOVE INTO THE NORTHERN GREAT BASIN TONIGHT. THE STORM SYSTEM
WILL THEN STRENGTHEN AND DIVE SOUTHEAST INTO UTAH MONDAY AND INTO
ARIZONA BY TUESDAY. THIS WILL RESULT IN A CHANCE OF THUNDERSTORMS
FOR PORTIONS OF SOUTHERN NEVADA AND NORTHWEST ARIZONA ALONG WITH
WINDY CONDITIONS ACROSS SAN BERNARDINO COUNTY. TEMPERATURES WILL
FALL TO BELOW NORMAL LEVELS ON TUESDAY BEHIND A COLD FRONT. DURING
THE LATTER HALF OF THE WORK WEEK TEMPERATURES WILL WARM BACK TO
ABOVE NORMAL.
&&

.UPDATE...THE 00Z NAM AND GFS CAME IN WITH QUITE SIMILAR SOLUTIONS
OF THE FORECAST TRACK OF THE PACIFIC NORTHWEST LOW OVER THE NEXT
36-48 HOURS. THEY BOTH BASICALLY SUPPORT THE TRENDS IN THE GOING
FORECAST. HOWEVER...A FEW WIND ISSUES NEED TO BE ADDRESSED. RECENT
OBSERVATIONS THROUGH 0230 UTC INDICATED A PROBABLE DOWNSLOPE EVENT
DEVELOPING IN THE EASTERN SIERRA NEAR INDEPENDENCE WITH A GUST TO
65 MPH RECORDED ABOVE 5000 FEET. THOUGH 12Z LOCAL 4KM MODEL
CROSS-SECTIONS DO NOT GIVE A STRONG SIGNATURE OF THESE
CONDITIONS...WHAT SIGNATURE THEY DO GIVE SHOWS AN INCREASING TREND
THROUGH AT LEAST 12Z...AND POSSIBLY A FEW HOURS LONGER. WILL BE
ISSUING A HIGH WIND WARNING FOR THE EASTERN SIERRA ABOVE 5000 FEET
AND A WIND ADVISORY FOR THE OWENS VALLEY THROUGH 9 AM MONDAY.
ALSO...WILL ISSUE A WIND ADVISORY FOR WESTERN SAN BERNARDINO COUNTY
FROM NOON UNTIL 10 PM MONDAY. REST OF FORECAST TRENDS AS DETAILED
BELOW LOOK GOOD.
&&

.PREV DISCUSSION.../315 PM PST SUN MAY 11 2008/

.SHORT TERM...TEMPERATURES DID JUMP UP NICELY AFTER SOUTHWEST
BREEZES KICKED IN DURING THE EARLY AFTERNOON. WE SHOULD LOSE THE
GUSTS THIS EVENING...HOWEVER BOUNDARY LAYER SHOULD STAY MIXED
OVERNIGHT AS TROUGH FROM THE THE PACIFIC NORTHWEST MOVES INTO THE
NORTHERN GREAT BASIN. DISAPPOINTED IN MODEL CONSISTENCY...ESPECIALLY
FROM THE GFS. THE GFS HAS TRENDED TOWARD THE NAM WHICH HAS BEEN
DIGGING THE LOW FURTHER OFF TO OUR EAST ACROSS UTAH MONDAY INTO THE
FOUR CORNERS AREA TUESDAY. THE ECMWF HAS REMAINED CONSISTENT BEING
MORE AGGRESSIVE DIGGING THE LOW FURTHER WEST ACROSS SOUTHERN NEVADA
MONDAY EVENING AND INTO SOUTHWEST ARIZONA TUESDAY. THE ECMWF
SOLUTION DOES HAVE SUPPORT FROM THE CANADIAN. AT ANY RATE NOT TO
BORE YOU WITH MODEL DETAILS...BEST DYNAMICS ALONG THE COLD FRONT AND
INSTABILITY WILL BE OVER LINCOLN COUNTY MONDAY AFTERNOON. AREA WORKS
SOUTH ACROSS SOUTHERN NEVADA AND NORTHWEST ARIZONA MONDAY EVENING
BEFORE ENDING IN MOHAVE COUNTY TUESDAY MORNING. STILL LOOKS LIKE
WIND ADVISORY CRITERIA WILL BE MET IN THE WESTERN MOJAVE DESERT OF
SAN BERNARDINO COUNTY LATE MONDAY MORNING THROUGH THE EVENING HOURS.
USUALLY WOULD FEEL CONFIDENT ISSUING THE ADVISORY THIS AFTERNOON BUT
DUE TO DIFFERING SOLUTIONS WILL LET FOLLOWING SHIFTS HAVE A LOOK AT
THE 00Z OUTPUT BEFORE MAKING FINAL DETERMINATION. ON TUESDAY...WITH
OUR AREA ON THE BACKSIDE OF LOW IT WILL BE COOLER WITH WINDY
CONDITIONS DOWN THE COLORADO RIVER. TEMPERATURES WILL START TO
REBOUND AND WINDS DECREASE WEDNESDAY AS LOW MOVES EAST ACROSS
SOUTHERN NEW MEXICO.

.LONG TERM...THURSDAY THROUGH SUNDAY. THE OPERATIONAL MODELS ALL
AGREE THAT A HIGH SITTING OFF THE CALIFORNIA COAST WILL SPREAD
EASTWARD DURING THIS TIME PERIOD.  THE QUESTION CONTINUES TO
BE...EXACTLY HOW STRONG WILL THE HIGH BE...AND WHERE WILL IT SET
UP.  THE ANSWERS TO THESE QUESTIONS WILL HAVE A BIG IMPACT ON
TEMPERATURES.  THE GUIDANCE NUMBERS CONTINUE TO BE ALL OVER THE
PLACE FROM RUN TO RUN DUE TO THE UNCERTAINTY.  THE 12Z MEX FOR LAS
VEGAS ON SATURDAY HAS A HIGH OF 101 WHERE THE 00Z MEX HAD 91.  AT
THIS TIME WILL DEVIATE LITTLE FROM THE INHERITED FORECAST AND STAY
CLOSE TO ENSEMBLE AVERAGE OR HIGH MEMBER.

TOWARD THE END OF THE EXTENDED THE ENSEMBLES DEVELOP A CLOSED LOW
OFF THE SOUTHERN BAJA COAST BY FRIDAY.  THE OPERATIONAL GFS AND
EUROPEAN ARE SLOWER TO AGREE.
&&

.AVIATION...FOR MCCARRAN...THE WIND WILL STAY OUT OF THE SOUTHWEST
OVERNIGHT THEN SHIFT MORE FROM THE WEST MONDAY IN PREPARATION FOR A
COLD FRONT THAT MOVES ACROSS THE AREA MONDAY EVENING. THERE IS
LIMITED MOISTURE WITH THIS SYSTEM BUT LIFT ALONG THE COLD FRONT
COULD BE SUFFICIENT TO GENERATE AN ISOLATED SHOWER OR THUNDERSTORM
OVER THE SURROUNDING MOUNTAINS OR IN THE MORMON MESA CORRIDOR LATE
MONDAY AFTERNOON.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...GUSTY SOUTHERLY WINDS WILL BE EXPECTED FOR THE FORECAST
PERIOD. WINDS WILL SHIFT TO A MORE WEST AND NORTHWEST DIRECTION
MONDAY AS A COLD FRONT MOVES THROUGH THE AREA. PORTIONS OF MOHAVE
COUNTY ARIZONA AND SAN BERNARDINO COUNTY CALIFORNIA WILL EXPERIENCE
THE STRONGEST WINDS ASSOCIATED WITH THE FRONT AFTER 18Z. SKIES WILL
BE MOSTLY CLEAR TONIGHT WITH AN INCREASE IN CLOUD COVER ALONG A COLD
FRONT MONDAY...ESPECIALLY ACROSS SOUTHERN NEVADA AND NORTHWEST
ARIZONA.
&&

.FIRE WEATHER...WINDS WILL INCREASE IN SOME AREAS MONDAY AS A
TROUGH INTENSIFIES AND MOVES INTO UTAH. WIND GUSTS AROUND 35 MPH ARE
A GOOD POSSIBILITY IN SAN BERNARDINO COUNTY AND MUCH OF MOHAVE
COUNTY. VERY HIGH TO EXTREME FIRE DANGER IS ANTICIPATED OVER MOHAVE
COUNTY ALONG WITH RELATIVE HUMIDITY BELOW 15 PERCENT. A FIRE WEATHER
WATCH IS IN EFFECT FOR LATE MONDAY MORNING THROUGH MONDAY EVENING
FOR ARIZONA FIRE ZONE 102. FUEL STATUS IS DEPICTED AS DRY IN SAN
BERNARDINO COUNTY RATHER THAN THE VERY DRY THAT IS REQUIRED FOR RED
FLAG CRITERIA SO DID NOT INCLUDE FIRE ZONE 228 IN THE WATCH.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
     FOR AZZ102.
CA...HIGH WIND WARNING UNTIL 9 AM PDT MONDAY FOR ZONE 519. WIND
     ADVISORY UNTIL 9 AM PDT MONDAY FOR ZONE 520. WIND ADVISORY
     FROM NOON UNTIL 10 PM PDT MONDAY FOR ZONE 523.
&&

ADAIR/LABELLE
PIERCE/81

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, May 11, 5:42 AM PDT, 16 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
542 AM PDT SUN MAY 11 2008

AZZ001>003-036-CAZ519>527-NVZ014>022-120345-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
542 AM PDT SUN MAY 11 2008 /542 AM MST SUN MAY 11 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A LOW PRESSURE SYSTEM MOVING INTO NORTHERN UTAH WILL PRODUCE AREAS
OF STRONG WEST TO SOUTHWEST WINDS MONDAY. A FIRE WEATHER WATCH HAS
BEEN ISSUED FOR MUCH OF MOHAVE COUNTY DUE TO THE COMBINATION OF
GUSTY WINDS...LOW RELATIVE HUMIDITY AND VERY HIGH FIRE DANGER.
THERE IS POTENTIAL FOR A WIND ADVISORY MONDAY ACROSS WESTERN SAN
BERNARDINO COUNTY AS WINDS MAY GUST TO AROUND 40 MPH.

AS THE LOW PRESSURE SYSTEM MOVES INTO ARIZONA TUESDAY...LOCALLY
GUSTY NORTH WINDS WILL DEVELOP ACROSS THE AREA BEHIND A COLD
FRONT. THE STRONGEST WINDS WILL LIKELY BE DOWN THE COLORADO RIVER
VALLEY AND THERE MAY BE A NEED FOR A WIND ADVISORY OR LAKE WIND
ADVISORY. DRY NORTHERLY FLOW WILL CONTINUE THROUGH THE REMAINDER
OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 9:58 PM PDTWind AdvisoryVEF9 hr
May 11, 9:58 PM PDTWind AdvisoryVEFSan Bernardino24 hr
May 12, 4:18 AM PDTFire Weather WatchVEFSan Bernardino12 hr
May 12, 3:45 PM PDTWind AdvisoryVEFSan Bernardino24 hr
May 12, 3:57 PM PDTRed Flag WarningVEFSan Bernardino26 hr

Nearby

High Wind Warnings in California, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive.